Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 1, 2022, 11:33 AM PDT for San Bernardino County, California. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 11:33 AM PDT (18:33 UTC)
- Expired
- Aug 1, 2022, 2:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 90 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 11:49 AM PDT | HEAVY RAIN 1.03 | 2 W Big Bear City, CA | COUNTY ALERT GAGE NORTH OF BIG BEAR LAKE REPORTED 0.55 INCH OF RAIN IN TEN MINUTES BETWEEN 11:39 AND 11:49 AM PDT. |
| Aug 1, 12:27 PM PDT | FLOOD | 2 W Big Bear City, CA | ROADWAY FLOODING AT SR38 AND STANFIELD CUTOFF. REPORTED VIA QUICKMAP: 4 FT OF WATER WITH PEOPLE TRAPPED INSIDE A VEHICLE. |
| Aug 1, 12:27 PM PDT | FLASH FLOOD | 2 W Big Bear City, CA | CAR STALLED IN 4 FT OF WATER AT HIGHWAY 38 AT STANFIELD CUTOFF. PARTIES TRAPPED INSIDE WERE RESCUED BY FIRE DEPT. ROAD WAS CLOSED TO CLEAR DEBRIS. |
| Aug 1, 12:27 PM PDT | FLASH FLOOD | 2 W Big Bear City, CA | UPDATED PREVIOUS FLASH FLOOD REPORT FROM 2 W BIG BEAR CITY IN FAWNSKIN. CAR STALLED IN 4 FT OF WATER AT HIGHWAY 38 AT STANFIELD CUTOFF. PARTIES TRAPPED INSIDE WERE RESCUED BY FIRE DEPT. ROAD WAS CLOSED TO CLEAR DEBRIS. SEVERAL CARS REPORTED STUCK IN MUD BY CAL |
| Aug 1, 12:43 PM PDT | FLOOD | 2 E Big Bear City, CA | ROADWAY FLOODING NEAR 1509 SHAY RD IN BIG BEAR. NORTH AND SOUTH SIDE OF ROAD IS FLOODED. |
| Aug 1, 12:43 PM PDT | FLASH FLOOD | 2 E Big Bear City, CA | UPDATES PREVIOUS FLOOD REPORT FROM 2 E BIG BEAR CITY. ROADWAY FLOODING NEAR 1509 SHAY RD IN BIG BEAR CITY. NORTH AND SOUTH SIDE OF SHAY ROAD WAS FLOODED. STORM SURVEY BY WCM AT 2 PM SHOWED SEVERAL INCHES OF WATER STILL FLOWING OVER SHAY ROAD. RADAR ESTIMATED 2 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WGUS56 KSGX 011833
FFWSGX
CAC071-012145-
/O.NEW.KSGX.FF.W.0008.220801T1833Z-220801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
1133 AM PDT Mon Aug 1 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 245 PM PDT.
* At 1133 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.75 to 1.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Big Bear City, Big Bear Lake, Baldwin Lake, Hwy 18 Between Baldwin
Lake And Lucerne Valley, Hwy 38 Between Onyx Summit And Sugarloaf
and Woodlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3430 11676 3426 11676 3420 11677 3419 11687
3425 11691 3429 11691 3433 11683
FLASH FLOOD...RADAR INDICATED
$$
Adams2 follow-up statements
700
WGUS76 KSGX 011856
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1156 AM PDT Mon Aug 1 2022
CAC071-012145-
/O.CON.KSGX.FF.W.0008.000000T0000Z-220801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1156 AM PDT Mon Aug 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 1156 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.75 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Thunderstorms producing life threatening flash flooding.
SOURCE...Flash flooding has been reported in Big Bear, with one
report of water entering a house.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Big Bear City, Big Bear Lake, Baldwin Lake, Hwy 18 Between Baldwin
Lake And Lucerne Valley, Hwy 38 Between Onyx Summit And Sugarloaf
and Woodlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3430 11676 3426 11676 3420 11677 3419 11687
3425 11691 3429 11691 3433 11683
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Adams852
WGUS76 KSGX 012142
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
242 PM PDT Mon Aug 1 2022
CAC071-012152-
/O.EXP.KSGX.FF.W.0008.000000T0000Z-220801T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
242 PM PDT Mon Aug 1 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM PDT Monday for a
portion of Southern California.
LAT...LON 3430 11676 3426 11676 3420 11677 3419 11687
3425 11691 3429 11691 3433 11683
$$
SchenkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:34 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 1, 8:34 AM PDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
834 AM PDT Mon Aug 1 2022
.SYNOPSIS...
Scattered thunderstorms will redevelop again today over the
mountains and deserts. Heavy rainfall could lead to local flash
flooding, mainly near the mountains. Building high pressure aloft
will decrease the shower activity Tuesday and Wednesday, but a
return of monsoonal flow is expected for the remainder of the week. A
shallow marine layer along the coast, coupled with higher humidity
over the Southwest much of the week, will keep daytime temperatures
at or below average, while overnight lows remain elevated. A large,
south swell has raised the rip current danger risk at area
beaches.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Few marine clouds were reported at coastal sites this morning, but a
sheet of mid-level clouds covered a large part of the CA Bight, and
Imperial County. A few brief, light showers were occurring in Orange
County. The 12Z Miramar sounding had a some instability above 7000
FT and 1.77 inches of PW. Farther to the east, a Yuma sounding had
considerably more instability and a PW of two inches. Our mountains
lie somewhere in between these two profiles. A modification of the
Miramar sounding for heating at mountain top shows instability
closer to Yuma values (Around 900J/K). Winds aloft are favorable
for thunderstorm development...weak easterly below 10K FT, veering
SW above 25K FT to about 15 KT. No forecast changes are planned at
this time.
From previous discussion...
.SHORT TERM (Today through Wednesday)...
Slight drying will begin today with greater drying for Tuesday and
Wednesday. Scattered thunderstorms are expected once again today
from late morning through early evening for the mountains and high
desert with lesser chances for the inland valleys and lower
deserts. A Flash Flood Watch has been issued once again for today
from 10 AM to 10 PM for the mountains of San Bernardino and
Riverside Counties and for the Apple and Lucerne Valleys. Slow
moving thunderstorms will once again produce locally heavy
rainfall with the potential for flash flooding. For Tuesday
afternoon, thunderstorms are expected to be more isolated with
less rainfall with fewer or no thunderstorms for Wednesday
afternoon.
&&
.LONG TERM (Thursday through Sunday)...
Monsoonal moisture is expected to increase on Thursday into next
weekend. NBM has thunderstorm chances and rainfall potential
highest for next Sunday and Monday.
&&
.AVIATION...
011530Z...Coast/Valleys...10-15% chance of isolated SHRA/TSRA may
drift off the mountains and into the inland valleys this afternoon.
Main impact would be vis of 2-4 SM, gusty outflow winds, and locally
heavy rain. Otherwise SCT-BKN clouds at/above 8,000 ft MSL today.
Patchy low clouds along the coast will scatter through 17Z. 50%
chance of MVFR cigs at coastal TAF sites with a 45% chance of IFR
cigs at KCRQ after 09Z Tue.
Mountains/Deserts...Scattered TSRA forming again over the mountains
and High Desert by 18z with most activity diminishing by 03z Tue. CB
bases near 8,000 ft MSL with tops to 35,000 ft MSL. Vis reduced VCTY
TSRA with gusty outflow winds. Otherwise SCT-BKN clouds at/above
8,000 ft MSL through Tuesday.
&&
.MARINE...
Swell from Tropical Storm Frank will build into Tuesday, peaking
Tuesday and Wednesday with combined seas of 5-6 ft at 12-14 sec.
&&
.BEACHES...
A 4-5 foot south swell from 180-200 degrees at a period of 12-14
seconds will generate hazardous surf of 4-7 feet, mainly along south-
facing beaches. Expect strong rip and longshore currents at all
beaches through Wednesday. Highest surf will be in northern Orange
County. A Beach Hazards Statement is in effect through Wednesday
afternoon.
&&
.SKYWARN...
Skywarn activation is requested today from late morning through
early evening.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from 10 AM PDT this morning through this evening for
Apple and Lucerne Valleys-Riverside County Mountains-San
Bernardino County Mountains.
Beach Hazards Statement through Wednesday afternoon for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...NONE.
&&
PUBLIC...10/17
AVIATION/MARINE/BEACHES...COThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:24 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 111 min |
| Aug 1, 1:25 AM PDT | Flood Watch | SGX | Riverside, San Bernardino, San Diego | 19 hr |
| Aug 1, 11:16 AM PDT | Areal Flood Advisory | SGX | San Bernardino | 100 min |
| Aug 1, 12:41 PM PDT | Special Weather Statement | SGX | 49 min | |
| Aug 1, 12:47 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Aug 1, 12:50 PM PDT | Special Weather Statement | SGX | 40 min | |
| Aug 1, 1:20 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Aug 1, 1:30 PM PDT | Special Weather Statement | SGX | 45 min | |
| Aug 1, 1:40 PM PDT | Special Weather Statement | SGX | 50 min | |
| Aug 1, 2:24 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Aug 1, 2:43 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.